Is there something I can use for irritated scalp? I was shampooing everyday after hair transplant. Is something wrong? (Photo)
Doctor Answers 3
Hello Mr. Diaz
I can see the multiple little bumps on your scalp. It looks like folliculitis, which is inflammation of the hair follicles. There are several possible causes, including infection, ingrown hair follicles, and possible irritation from new topical treatments or even shampoos.
If the biotin shampoo is new to you (you haven't used it prior to the transplant) you should stop using it and switch to baby shampoo, and continue using it daily. If you are applying other topical lotions or ointments, you should stop those as well for now. If you are using Minoxidil, you may be developing a reaction, so switch to 5% foam, which is alcohol-free.
You should go see your transplant surgeon, or if he/she is not available, you should see a dermatologist to make sure it is not folliculitis due to infection. That would require treatment with antibiotics, as well as the steps I outlined above, and should be done urgently.
If it is folliculitis from ingrown transplanted hairs, that is a technical problem that should be addressed by your surgeon. Ingrown hair grafts often need to be opened and drained with a small incision, or they may get worse.
Go see your surgeon.
If you are having issues after surgery, especially with "irritation" you should contact your doctor.
If you are having issues after surgery, especially with "irritation" you should contact your doctor. It is not clear from your photos but you may have an infection if you are having so much trouble.
Irritation in the scalp
From the pictures, I can't tell what you are referring to. Go back and visit your doctor for an examination to see if he can see something wrong
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.